MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0721
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device would be returned for analysis; however, the device has not yet been returned.The dhr review of the manufacturing documentation associated with this lot 17524241 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a physician pulled the coil orbit galaxy (640cf0721/ 17524241) and unspecified microcatheter at the same time.After inspection, it was discovered that the coil was stretched.There were no potential adverse events, and it was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Additional information was received on 15 oct 2017: the procedure was anterior communicating artery coil embolization.A prowler select plus lpes (catalog/lot unknown) was used for the procedure.There was no resistance between the coil and microcatheter.A continuous flush had been maintained through the microcatheter and the coil did not exit the microcatheter into the patient.When the coil was removed, it was still attached to the delivery tube.The device has not yet been returned for analysis.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of an anterior communicating artery aneurysm, a physician pulled the coil orbit galaxy (640cf0721/ 17524241) and unspecified prowler select plus lpes microcatheter at the same time, and after inspection, it was noted that the coil was stretched, but still attached to the delivery tube.There had been no resistance between the coil and the microcatheter at any time, and a continuous flush had been maintained at all time.The coil had not exited the microcatheter into the patient.There were no potential adverse events.A non-sterile orbit galaxy tdl cmplx fill coil 7x21 was received coiled inside of a pouch.The hypotube was inspected and it was found kinked at 129 cm from the proximal end of hub.The introducer was found zipped.The gripper and embolic coil were inspected under microscope and no damages were noted on them.The od from the delivery tube was measured and was found within specification.A lab sample microcatheter was flushed using a lab sample syringe and the received device was introduced into the lab sample microcatheter.It advanced smoothly until the microcatheter's distal tip, but slightly friction was felt when the kinked section found on the hypotube was passing through the lab sample microcatheter.The dhr review of the manufacturing documentation associated with this lot 17524241 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil stretch was not confirmed.The resistance was confirmed during the functional test.The resistance friction experienced by the appears was due to the kinked condition noted on the hypotube.The cause of the damages found on the device were apparently caused by applying excessive force on the device, but it could not be conclusively determined.However, this defect could not be related to the manufacturing process and procedural factors appear to have contributed to this damage.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Additionally, inspections are in place that prevents this kind of failure from leaving the facility.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6938338
Report Number3008264254-2017-00135
Device Sequence Number13709659
Product Code HCG
UDI-Device Identifier10886704030362
UDI-Public(01)10886704030362(17)180531(10)17524241
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number640CF0721
Device Lot Number17524241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer10/15/2017
11/13/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date11/09/2017
12/08/2017
Patient Sequence Number1